Over medicated with Anesthesia

The #1 community for Gun Owners in Texas

Member Benefits:

  • Fewer Ads!
  • Discuss all aspects of firearm ownership
  • Discuss anti-gun legislation
  • Buy, sell, and trade in the classified section
  • Chat with Local gun shops, ranges, trainers & other businesses
  • Discover free outdoor shooting areas
  • View up to date on firearm-related events
  • Share photos & video with other members
  • ...and so much more!
  • itchin

    TGT Addict
    BANNED!!!
    Rating - 100%
    4   0   0
    Jul 15, 2011
    7,071
    31
    Corpus Christi, Texas
    Anyone have experience with this? I guess its somewhat common. Anyway it can be deadly and is scary as shit. I failed English and am not a writer so bear with me and I'll tell you why I have been Googling.

    Last Friday my MIL and my wife's aunt drove up from Corpus to P/U my wife and daughter for Christmas preperations. (We go every year). I planned on meeting them Xmas eve because I had to work.

    She got about 20 miles from the house and had to go to the ER in an ambulance. To sum it up her gall bladder was bad and had to be removed. So Monday she has a successful operation. (Monday before Christmas) .

    Here's the really scary part. She is not her self she is trying to bite and hit people. They said it was a reaction to the drugs. But tonight she's still in the hospital in that state. (Something you'd see in a mental hospital) She is paranoid and combative. Ripping out I vs and caths.. Its really hard to see her like that and even worse for my wife. I cannot believe this long after the surgery she would still be like this.


    Anyway I'm wondering if anyone has had this happen or has seen this in a hospital setting? There is some stuff online but involving mostly elderly. (She's later 50s).
     
    Last edited:

    vmax

    TGT Addict
    TGT Supporter
    Rating - 100%
    4   0   0
    Apr 15, 2013
    13,555
    96
    I would be talking to the patient advocate and demanding some answers.

    Dang, I hate to hear that, it does not sound like anything remotely acceptable. You'd think any of those drugs would be out of her system
    My mom had open heart this year and they gave her some crap that kept her really groggy for a full day because they want them coming out of it slowly, and I thought that was a long recovery
     

    itchin

    TGT Addict
    BANNED!!!
    Rating - 100%
    4   0   0
    Jul 15, 2011
    7,071
    31
    Corpus Christi, Texas
    That's what I was thinking. The surgery was on Monday. I read an article that said anesthesia targets the brain and reduces activity. I just hope she gets back to normal.

    Her husband is trying to transfer her to another hospital. I'll let him know about the patient advocate. Thanks.
     

    Chupacabra Hunter

    TGT Addict
    Rating - 100%
    1   0   0
    Apr 26, 2009
    2,514
    31
    Corpus Christi TX
    My mother had the same surgery this past month...she is 78.... the anesthesia wore off within the day or so... she was groggy up until then. I would ask the surgeon when he makes his rounds or ask the nurse to ask the surgeon. Everyone reacts differently to the anesthesia...

    Sent from my SPH-L720 using Tapatalk
     

    Chupacabra Hunter

    TGT Addict
    Rating - 100%
    1   0   0
    Apr 26, 2009
    2,514
    31
    Corpus Christi TX
    My mother had the same surgery this past month...she is 78.... the anesthesia wore off within the day or so... she was groggy up until then. I would ask the surgeon when he makes his rounds or ask the nurse to ask the surgeon. Everyone reacts differently to the anesthesia...hope it goes well fit your mil..

    Sent from my SPH-L720 using Tapatalk



    Sent from my SPH-L720 using Tapatalk
     

    General Zod

    TGT Addict
    Rating - 0%
    0   0   0
    Sep 29, 2012
    7,992
    96
    Kaufman County
    My dad gets that way when he goes to the hospital - EVERY TIME he has to stay overnight, whether there's anesthesia involved or not. Hospitals mess with people's perceptions, and with certain elderly people, it's worse than you can imagine. My dad gets confused (forgetting what year it is and what city he's in, thinking he's in a hotel...) paranoid (thinking he's being held against his will and that people are trying to steal his belongings) and belligerent. He has threatened to attack people and has attempted to remove catheters and IV's, even after discussions about exactly why he has them and agreement that he will not attempt to remove them. Ten minutes later, there he goes...

    Bear in mind, this is a normally lucid and competent 80 year old man with no trace of dementia on a normal day. But if he has to spend a night in the hospital, he becomes a complete effing loon and it can take weeks for him to recover fully.
     

    IXLR8

    TGT Addict
    Rating - 100%
    10   0   0
    May 19, 2009
    3,858
    96
    Republic of Texas
    My neighbors kid had a similar experience. It went away in few days, and he is fine now. It takes some time to excrete all of the drugs. People react differently to medication, and unplanned interactions do occur. I hope things work out well for you and your family.
     
    Top Bottom